Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1997, 1:15 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 1:15 PM CDT (18:15 UTC)
- Expired
- May 26, 1997, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS1 KBNA 261816 RRA SVRBNA TNC149-187-261900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...RUTHERFORD COUNTY...WILLIAMSON COUNTY AT 112 PM CDT A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF FRANKLIN MOVING EAST SOUTHEAST AT 30 MPH. THE STORM WILL LIKELY CONTAIN LARGE HAIL AND WIND GUSTS NEAR 65 MPH. THE STORMS WILL MOVE CLOSE TO THE CITIES OF PEYTONSVILLE....COLLEGE GROVE AND SHOULD BE NEAR EAGLEVILLE BY 130 PM AND ROCKVALE BY 135 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:00 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, May 26, 2:00 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT MON MAY 26 1997 WK FNT CURRNTLY ACRS CNTRL KY IN GUD AGREEMNT TO SAG SWRD ACRS FA AND EVENTUALLY JUST TO THE S OF MD TN LN BY 00Z WED. DEEP MSTR AXIS RMNS ACRS OH VLY THRU PD BUT NEVER-THE-LESS...PLENTY OF MSTR AND INSTBLTY RMN ACRS RGN FOR SCT TO NMRS SHWRS AND TSTMS. XPCT WDPSRD CNVCTN TDY WITH FOCUSG BNDRY MOVG ACRS AREA. THINGS SEEM TO BE LEANG MORE TWRD A SCT NATURE TNGT/TUE BUT MCS DVLPMT NOT OUT OF QUESTN TNGT ACRS AR/MO WHICH WUD EVENTUALLY SLIDE ALNG FNTL BNDRY INTO W-MD TN (DONT WANT ANY OF THAT). IN FACT...CHCS LUK PRETTY GUD FOR JUST THAT SO LKLY NOT A BAD CALL. IF MCS DOES FORM TNGT...SUNRISE WILL KILL IT AND XPCT SCT TRWS TO REDVLP TUE AFTN. ALL-IN-ALL...FCST NEEDS ONLY SML CHGS. BNA 81/63/79 665
In the hours before
Local storm report, May 26, 12:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM FRANKLIN TN WIND DAMAGE
05/26/97 WILLIAMSON SEVERAL TREES DOWN AROUND
CITY. REPORTED BY COUNTY
EMA.Local storm report, May 26, 1:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 A2M FRANKLIN TN WIND DAMAGE
05/26/97 WILLIAMSON SEVERAL TREES DOWN AROUND
CITY. REPORTED BY COUNTY
EMA.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 60 min |
| May 26, 9:13 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 47 min |
| May 26, 9:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| May 26, 9:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
| May 26, 10:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 50 min |
| May 26, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 38 min |
| May 26, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 58 min |
| May 26, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| May 26, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 43 min |
| May 26, 12:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 51 min |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 47 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 50 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 28 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 42 min |
| May 26, 4:09 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 36 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 29 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 35 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.